Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 55, NWS Bismarck, ND

June 21, 2014Dickey County, McIntosh County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 21, 2014, 4:32 PM CDT for Dickey County, McIntosh County, North Dakota. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2014, 4:32 PM CDT (21:32 UTC)
Expired
Jun 21, 2014, 5:30 PM CDT
In force
58 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Dickey County, ND, McIntosh County, ND

The radar

The Aberdeen radar (KABR), 85 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 4:37 PM CDTHAIL 0.753 E Ashley, NDMEASURED BY DEPUTY 30 MINUTES AFTER EVENT OCCURRED. LARGEST HAIL STONE HE COULD FIND WAS A PENNY.
Jun 21, 4:37 PM CDTHAIL 13 E Ashley, NDPHOTO OF MULTIPLE HAIL STONES FROM LAW ENFORCEMENT SHOWS AT LEAST A ONE INCH HAIL STONE WITHIN THE PILE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 3:37 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2250 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WUUS53 KBIS 212132
SVRBIS
NDC021-051-212230-
/O.NEW.KBIS.SV.W.0055.140621T2132Z-140621T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
432 PM CDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...
  SOUTHEASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 530 PM CDT

* AT 431 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ASHLEY...OR
  37 MILES WEST OF ELLENDALE...AND MOVING EAST AT 30 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN MCINTOSH AND WESTERN DICKEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4607 9946 4628 9895 4613 9869 4594 9882
      4593 9901 4593 9939
TIME...MOT...LOC 2132Z 253DEG 26KT 4601 9929

HAIL...1.25IN
WIND...<50MPH

$$

SIMOSKO/SCHILD
4 follow-up statements
846 
WWUS53 KBIS 212153
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
453 PM CDT SAT JUN 21 2014

NDC021-051-212230-
/O.CON.KBIS.SV.W.0055.000000T0000Z-140621T2230Z/
DICKEY ND-MCINTOSH ND-
453 PM CDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MCINTOSH AND WESTERN DICKEY COUNTIES UNTIL 530 PM CDT...

AT 452 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES EAST OF
ASHLEY...OR 27 MILES WEST OF ELLENDALE...MOVING EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS AND VEHICLES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN MCINTOSH AND WESTERN DICKEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4595 9923 4611 9937 4628 9895 4613 9869
      4594 9882 4593 9901
TIME...MOT...LOC 2153Z 253DEG 26KT 4605 9908

HAIL...1.50IN
WIND...<50MPH

$$

SIMOSKO/SCHILD
487 
WWUS53 KBIS 212206
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
506 PM CDT SAT JUN 21 2014

NDC021-051-212230-
/O.CON.KBIS.SV.W.0055.000000T0000Z-140621T2230Z/
DICKEY ND-MCINTOSH ND-
506 PM CDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MCINTOSH AND WESTERN DICKEY COUNTIES UNTIL 530 PM CDT...

AT 502 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF SPRING CREEK COLONY...OR 23 MILES WEST OF ELLENDALE...MOVING EAST
AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN DICKEY COUNTY AND SOUTHEASTERN
  MCINTOSH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4594 9900 4594 9907 4617 9921 4628 9895
      4613 9869 4594 9882
TIME...MOT...LOC 2205Z 253DEG 26KT 4608 9896

HAIL...1.25IN
WIND...<50MPH

$$

SIMOSKO/SCHILD
886 
WWUS53 KBIS 212219
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
519 PM CDT SAT JUN 21 2014

NDC021-051-212230-
/O.CON.KBIS.SV.W.0055.000000T0000Z-140621T2230Z/
DICKEY ND-MCINTOSH ND-
519 PM CDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
MCINTOSH AND WESTERN DICKEY COUNTIES UNTIL 530 PM CDT...

AT 517 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
FORBES...OR 17 MILES NORTHWEST OF ELLENDALE...MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN DICKEY COUNTY AND EAST CENTRAL 
  MCINTOSH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4594 9900 4595 9882 4619 9910 4628 9895
      4613 9869 4594 9882
TIME...MOT...LOC 2218Z 253DEG 26KT 4611 9883

HAIL...1.00IN
WIND...<50MPH

$$

SIMOSKO/SCHILD
807 
WWUS53 KBIS 212225
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
525 PM CDT SAT JUN 21 2014

NDC021-051-212235-
/O.EXP.KBIS.SV.W.0055.000000T0000Z-140621T2230Z/
DICKEY ND-MCINTOSH ND-
525 PM CDT SAT JUN 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MCINTOSH AND
WESTERN DICKEY COUNTIES WILL EXPIRE AT 530 PM CDT/430 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM.

LAT...LON 4594 9900 4595 9882 4619 9910 4628 9895
      4613 9869 4594 9882
TIME...MOT...LOC 2225Z 253DEG 26KT 4612 9876

$$

SIMOSKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:31 PM CDT, 1 minute earlier.

Area forecast discussion, Jun 21, 4:31 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
431 PM CDT SAT JUN 21 2014

.UPDATE...
ISSUED AT 430 PM CDT SAT JUN 21 2014

UPDATED THE FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER
342 FOR PORTIONS OF THE JAMES RIVER BASIN.

LAPS ANALYSIS INDICATES SURFACE-BASED CAPE VALUES BETWEEN
2000-3000 J/KG NOSING NORTH INTO THE JAMES RIVER BASIN THIS
AFTERNOON. FURTHERMORE...SPC ANALYSIS INDICATES PWATS AROUND 1.4
INCHES NOSING INTO THE SAME REGION. THIS IS ABOUT 2 STANDARD
DEVIATIONS GREATER THAN NORMAL DEEP LAYER MOISTURE CONTENT. GIVEN
THE COMBINATION OF COPIOUS MOISTURE AND INSTABILITY...WILL CONTINUE
WITH THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHEASTERN NORTH DAKOTA FOR THIS UPDATE. THE UPDATED PRODUCTS
HAVE BEEN SENT.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 145 PM CDT SAT JUN 21 2014

CURRENT SURFACE ANALYSIS PLACES COLD FRONT PUSHING THROUGH WRN
ND...WHILE SRLY FLOW AHEAD OF THE FRONT CONTINUES TO ADVECT
MOISTURE INTO THE AREA. UPPER LEVEL ANALYSIS PLACES LOW SPINNING
ALONG THE MANITOBA/SASKATCHEWAN BORDER WITH ACTIVE SWRLY FLOW OVER
OUR AREA.

FOR THE REST OF THIS AFTERNOON INTO TONIGHT...SHOWERS AND
THUNDERSTORMS WILL START TO DEVELOP THIS AFTERNOON AS FRONT
CONTINUES TO WORK ITS WAY EASTWARD. AREA OF PRIMARY CONCERN FOR
SEVERE THREAT REMAINS OVER PTNS OF S CTRL ND INTO ERN ND. MODELS
CONTINUE TO SHOW THE STRONGEST INSTABILITY (1.5+ KJ/KG) OVER THIS
AREA WITH SUFFICIENT SHEAR (~40 KT 0-6KM BULK) TO SUPPORT
SUPERCELLS. FLASH FLOODING CONCERNS ALSO OVER THIS AREA GIVEN PLENTY
OF MOISTURE TO WORK WITH AND ALREADY SATURATED GROUND. EXPECT
STORMS TO LINGER OVER AFOREMENTIONED AREAS THIS EVENING AHEAD OF
THE COLD FRONT IN STRONG THETA-E ADVECTION BEFORE SHIFTING EAST
OVERNIGHT.

ON SUNDAY...QUIETER AND COOLER CONDITIONS ARE EXPECTED IN THE WAKE
OF THE COLD FRONT WHILE UPPER LOW LINGERS OVER SWRN MANITOBA. HAVE
DRIED MOST AREAS OUT BUT WILL KEEP SOME POPS ALONG THE
INTERNATIONAL BORDER IN AREA OF STRONGER CYCLONIC FLOW.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 145 PM CDT SAT JUN 21 2014

UPPER LEVEL LOW OVER MANITOBA WILL PUSH ANOTHER SHORTWAVE TROUGH AND
ASSOCIATED SURFACE FRONT FROM NORTH TO SOUTH MONDAY INTO MONDAY
EVENING. THE BEST CHANCES FOR PRECIPITATION WILL OCCUR OVER THE
NORTHERN PORTION OF THE STATE WITH SLIGHT CHANCES FARTHER SOUTH.
THAT BEING SAID...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS NORTH
WITH ISOLATED ACTIVITY SOUTH. SEVERE WEATHER INDICES ARE NOT OVERLY
IMPRESSIVE AS WEAK SHEAR/15KT COMBINED WITH CAPE OF AROUND 800 J/KG
WILL BE ENOUGH TO GENERATE SOME THUNDERSTORMS...BUT NO SEVERE
WEATHER IS ANTICIPATED AT THIS TIME. COOLER ON TUESDAY WITH H85
TEMPERATURES RANGING FROM +14C IN THE SOUTHWEST TO +10C IN THE NORTH
CENTRAL. THAT WILL RESULT IN HIGHS IN THE UPPER 60S IN THE NORTH TO
TO THE LOWER 70S SOUTH. A TRANSITORY BROAD RIDGE WILL SCOOT ACROSS
WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY KEEPING THE THREAT OF ANY
SIGNIFICANT PRECIPITATION TO A MINIMUM/SLIGHT CHANCE. HOWEVER THIS
WILL CHANGE BEGINNING WEDNESDAY NIGHT AND CONTINUE THROUGH SATURDAY
AS A SOUTHWEST FLOW TO SOUTHERLY FLOW ALOFT SETS UP. THIS WILL
INCREASE THE LOW LEVEL MOISTURE FIELD WITH SEVERAL CHANCES OF
SHOWERS AND THUNDERSTORMS DURING THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 145 PM CDT SAT JUN 21 2014

A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA WITH WINDS
SHIFTING TOWARDS THE NORTHWEST AS IT PASSES. THUNDERSTORMS WILL
DEVELOP PRIMARILY OVER CTRL INTO ERN ND LATER THIS AFTERNOON INTO
EVENING. THE GREATEST THUNDERSTORM COVERAGE WILL BE INVOF KJMS
WITH COVERAGE TAPERING TOWARDS THE NORTH AND WEST. SEVERE STORMS
WILL BE POSSIBLE FROM KBIS EASTWARD...WITH LARGE HAIL AND DAMAGING
WIND GUSTS POSSIBLE THROUGH THIS EVENING. OTHERWISE...VFR
CONDITIONS ARE EXPECTED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR NDZ023-025-036-037-
046>048-050-051.

&&

UPDATE...TM
SHORT TERM...JJS
LONG TERM...KS
AVIATION...JJS
Hazardous weather outlook, Jun 21, 4:25 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
425 PM CDT SAT JUN 21 2014

NDZ037-047-048-050-051-222130-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
425 PM CDT SAT JUN 21 2014

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT...

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT.

THUNDERSTORMS WILL BECOME LIKELY LATE THIS AFTERNOON AND EVENING.
SOME THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAIN BEING THE PRIMARY THREATS. THE HEAVY RAIN
COULD PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE NEARLY EACH DAY. NO SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

NDZ023-025-036-046-222130-
WELLS-FOSTER-KIDDER-EMMONS-
425 PM CDT SAT JUN 21 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. SOME THUNDERSTORMS COULD BECOME STRONG AT TIMES AND
PRODUCE HEAVY RAIN...LEADING TO POSSIBLE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE NEARLY EACH DAY. NO SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

NDZ005-013-022-034-035-042-045-222130-
ROLETTE-PIERCE-SHERIDAN-MORTON-BURLEIGH-GRANT-SIOUX-
425 PM CDT SAT JUN 21 2014 /325 PM MDT SAT JUN 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA.

.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY. NO SEVERE WEATHER
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

NDZ001>004-009>012-017>021-031>033-040-041-043-044-222130-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
SLOPE-HETTINGER-BOWMAN-ADAMS-
425 PM CDT SAT JUN 21 2014 /325 PM MDT SAT JUN 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA
AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY. NO SEVERE WEATHER
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

TM

In the hours before

Special weather statement, Jun 21, 3:50 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CDT SAT JUN 21 2014

NDZ046-047-050-212130-
EMMONS-LOGAN-MCINTOSH-
350 PM CDT SAT JUN 21 2014

...STRONG THUNDERSTORMS IN WESTERN MCINTOSH COUNTY...

AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF HAGUE...OR 21 MILES EAST OF
LINTON...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL...WINDS UP TO 30 MPH...VERY HEAVY RAIN...WILL
ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WISHEK...
  LEHR...
  GREEN LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4630 9971 4636 9945 4632 9925 4615 9945
      4605 9989 4622 9999
TIME...MOT...LOC 2049Z 248DEG 32KT 4617 9981

SIMOSKO/SCHILD
Special weather statement, Jun 21, 4:08 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
408 PM CDT SAT JUN 21 2014

NDZ050-212145-
MCINTOSH-
408 PM CDT SAT JUN 21 2014

...STRONG THUNDERSTORMS IN SOUTHERN MCINTOSH COUNTY...

AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DANZIG TO 6 MILES
EAST OF GREENWAY...AND MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ASHLEY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 4594 9965 4613 9950 4627 9908 4594 9903
TIME...MOT...LOC 2107Z 240DEG 28KT 4609 9945 4593 9957

SIMOSKO/SCHILD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:23 PM CDTFlash Flood WatchBISDickey, Emmons, Foster, Kidder, LaMoure, Logan and 3 more12 hr
Jun 21, 2:55 PM CDTSevere Thunderstorm WarningBISEmmons45 min
Jun 21, 3:50 PM CDTSpecial Weather StatementBISMcIntosh40 min
Jun 21, 4:08 PM CDTSpecial Weather StatementBISMcIntosh37 min
Jun 21, 4:39 PM CDTTornado WarningBISMcIntosh23 min
Jun 21, 5:39 PM CDTSpecial Weather StatementBISLaMoure66 min
Jun 21, 5:42 PM CDTSpecial Weather StatementBISDickey63 min
Jun 21, 5:55 PM CDTSpecial Weather StatementBISStutsman65 min
Jun 21, 6:17 PM CDTSpecial Weather StatementBISDickey28 min
Jun 21, 6:22 PM CDTSevere Thunderstorm WarningBISLaMoure, Stutsman40 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.